Micardis Sexual Side Effects
For those who are taking Micardis, sexual side effects are a possibility. The most commonly reported sexual side effect is erectile dysfunction, which is reported in less than 1 percent of patients who are taking the medicine. If you are taking Micardis and experience impotence, your healthcare provider may recommend an erectile dysfunction medication or prescribe another high blood pressure medicine.
Micardis Sexual Side Effects: An Overview
Micardis® (telmisartan) is an angiotensin II receptor blocker (ARB for short) that is used to treat high blood pressure. As with all medicines, Micardis has some possible side effects. Some of these side effects can affect a person's sexual well-being. In the case of Micardis, sexual problems that have been reported include erectile dysfunction. Erectile dysfunction is usually defined as a total inability to achieve erection, an inconsistent ability to do so, or a tendency to sustain only brief erections. Ultimately, erectile dysfunction is the repeated inability to get or keep an erection firm enough for sexual intercourse. Erectile dysfunction is also known as ED or impotence.
In clinical studies documenting Micardis side effects, impotence was reported in less than 1 percent of people taking the drug. Given how uncommonly these conditions were reported and how common they are within the general population, it is difficult to tell whether these side effects are actually caused by the medication, other factors, or a combination of both.
Solutions for Sexual Problems With Micardis
It is impossible for your healthcare provider to know whether you will develop any sexual side effects while taking Micardis. Also, if a person does develop sexual side effects, such as erectile dysfunction or a decreased sex drive, it is difficult to know whether these problems are caused by another condition or Micardis itself.
However, if you develop any sexual side effects while taking Micardis, make sure to talk with your healthcare provider. He or she may be able to diagnose the cause of your symptoms. There are also treatments that he or she can recommend, such as an erectile dysfunction medication. If your symptoms continue to be bothersome or if your healthcare provider believes the medicine is causing your problem, he or she may recommend trying another high blood pressure medicine.